| Model Number |
410298-11 |
| Medical Device Problem Codes |
Break (1069); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the part associated with this complaint, and completed investigations.Failure analysis investigations replicated confirmed the customer reported complaint.The instrument was found to have an unclamp failure based on log review.After getting the jaws unstuck, the instrument was unable to complete clamp and firing tests due to clamping failure.Logs show pn 410298-11, lot s11170626-510 was installed four times.See details below.During the first install (blue reload), initialization passed, but no clamps/fires were attempted.During the second install (blue reload), there were 26 incomplete clamps in 27 attempts.Firing failed almost immediately (<1% completion).User controlled unclamping after partial fire was completed.During the third install (blue reload) there one incomplete clamp in two attempts.Firing was completed per logs.The system controlled unclamping after fire was completed.During the fourth install (blue reload) there were six incomplete clamps in six attempts.The user controlled unclamping failed after the 6th incomplete clamp (msc log error 32073).No images or videos were shared for the event.This complaint is reported due to the following conclusion: as per the event description, the stapler 45 instrument was used as intended up until the reported issue occurred.When the instrument "locked" up the surgical staff used the stapler release kit (srk) to remove the instrument.While there was no reported patient injury during the procedure, the complaint alleges the stapler failed to release from tissue when commanded by the user or system.At this time, it is unknown what caused the instrument to lock-up or the reason the procedure was converted.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Follow-up was attempted, but the patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.Device expiration date was left blank as this instrument has 50 usages allotted to it, which are tracked by the da vinci surgical system.The alleged event occurred on the 31st use of the instrument and, therefore, the instrument was not expired at the time.The product is not implantable.It is unknown if the initial reporter submitted a report to the fda.
Event or Problem Description
It was reported during a da vinci-assisted procedure the stapler 45 instrument locked up.A blue stapler 45 reload was installed on it.The site was able to successfully use the stapler release key (srk) to open the instrument¿s jaws.The procedure was completed with a backup endogia laparoscopic instrument, and there was no reported patient harm, injury, or adverse outcome.On 11-sept-2020, intuitive surgical, inc.(isi), contacted the surgeon, and obtained the following information: the surgeon had stated that he had two issues with stapler.Tissue was thick and stapler had problems clamping down completely.It took more than 10 minutes to finally fire the first time.The first error occurred during one of the unclamping sequences where an error message stated blade was exposed, and the reload was replaced.The surgeon stated that he was able to fire the stapler with the reload.However, he stated that he was unable to completely transect the bowel and, as a result, used another reload.At that time, the second error occurred.As a result, the stapler release key was used to remove the stapler.The surgeon confirmed that the procedure was completed with an endogia laparoscopic stapler instrument.